Register Today!
Receive our eNewsletters. Signup
EndocrineWeb Community Advice
Posted in: Hyperthyroidism.

Graves Disease

From: Catwoman - 7 years 13 weeks ago

Have had Graves Disease for 7 years and have been on Methimazol for the whole time. I am having new symptoms such as: being cold while other people are really hot and it 80 degrees outside. Also have had a infection that has been ongoing for 10 months and is'nt going away. Tired all the time.
Has anybody had this happen to you?

Do you find this discussion helpful?
1

13 Responses

Is this good advice?
0

How much Methamizole are you taking?

Is this good advice?
0

I'm sorry to hear you are having concerns with an infection. I am new to this. I was just told about a month ago that I have Graves Disease. I had my radioactive iodine treatment 3wks ago today and Today I began my thyroid med (levothrroxine 25mcg). I am trying to stay positive with the illness and that is why I joined this web site. Good Luck with your infection and hope you are getting to feel better.

Is this good advice?
0

Are you telling your doctor about the infection? One of the side effects of the Methimazole is suppression of white blood cells you need to fight bacterial infection....a blood test will let them know if this is the case. I am a recent member of the Graves club, and we were trying the Methimazole, unfortunately, I am one of those who had begun to show abnormal liver functions and had to stop taking the drug. Guess it's the ablation for me....bummer

Is this good advice?
0

I take 10mg one time a day

Is this good advice?
0

I haven't had the radioactive iodine treatments. I hear that they work pretty good though. I've only been taking Methimazol. Hope everything goes well.

Is this good advice?
0

Doctor knows about infection, but my thyroid levels are normal so he doesn't think there is anything wrong. What do you do now for your thyroid to replace the Methimazole?

Is this good advice?
0

I hope your treatment works better then mine did. I have had Graves Disease for about 15 years. Started with the radioactive iodine, it didn't work as well as the doctors hoped. They are still struggling to get my dosage right on my medicine. I am currently taking levothrroxine 175mcg. I am still dead tired. Am starting to have the hot/cold spells. Now my muscles are getting really weak. Makes it hard to do my job at work. I am tired of being tired.

Is this good advice?
0

Hi i found out in october 09 that i had graves disease, i am on Carbamazole 30mg daily and propranolol 40mg 3 times a day, but i was also getting other symptoms, i am always cold, and when i carry anything heavy i get cramp in my arms. i told my doctor and he put my dosage up (i was on 20mg carbamazole) , and for the past few months i have had a really horrible cough which just wont go away, when i think its gone it comes back worse, does anyone know anything i could use that might help?? (the cough is that bad at night it makes me physically sick)

Is this good advice?
0

I took propylthiouracil and methimazole after I was diagnosed with Graves...Neither of the the meds worked, but I reacted to one of them (I don't remember which one). The medication dropped my white blood cell count to dangerous levels. My endocrinologist then recommended that I have the radioactive iodine treatment. After the iodine treatment, I stayed hyperthyroid for about 2 months, then I became hypothyroid very quickly over a couple of weeks. I ended up having severe muscle cramps, depression, and rapid weight gain. I was started on levothyroxine and it took about 6 months for my thyroid levels to stabilize. I've been on 0.1mg for the last few months and feeling pretty well. I hope that you feel better soon!

Is this good advice?
0

Hello, I am new to this site. I wished I could have found this 3 years ago. reading all of the comments bring so many questions of my own. My story is, I was missed diagnosed the Dr's believe for atleast 3-5 yrs. Needless to say I was extremely ill by that point, my mental state had deteriorated to the point of hallucinations. All muscle lost, propanalol dosage was 40 mg 4 times daily. I have perminant damage to my heart as I was just informed last mnth. as well as to my memory. I fight constant infections, always run low grade fevers, maybe that's where your chill is coming from. After my radiation therapy, which almost failed. I was placed on levothyroxin 3 mnths later. My thyroid has proven diffuclt still to stabalize. You say you have had Graves for 7 yrs. I was under the impression that once the levels were normal again , that the disease was "killed" so to speak. Is this not true ? I ask because 2 yrs after treatment I developed GravesThyroid eye disease. Which my Dr said was almost unheard of so late after treatment. Is this a disease we will battle for the rest of our lives ? Also I have never heard of this Methimazol... is it a med given in lue of radiation ? I have been through so much with this disease, especially with it being missed diagnosed for so many yrs. I look forward to chatting with this group, and will be happy to answer what questions I can from my personal exsperiances. Good luck to all !

Is this good advice?
0

You should check your FT3 un FT4 levels on hypothyriodism as feeling of being cold is one of its signs.

Is this good advice?
0

Hello, with a recent diagnosis of Grave's in January this year, I have had many of the same struggles as you all. I was very sick and in the hospital due to my rapid heart rate. I had tremors in my hands and I couldn't sit still and my liver had a lot of damage from the disease as i was undiagnosed with few symptoms for some time. I was first prescribed the PTU medication as well as Atenolol for my rapid heart rate. This combination seemed to be working but I began seeing an endocrinologist who switched me to the Methimazole. The medication is working to bring my Thyroid hormone levels down but I am now starting to have the opposite problem with my levels being too low. I can't stop taking the meds yet because I will just become hyperthyroid again. The medication is starting to make me extremely tired and it's difficult to stay awake past 5 in the evening without a nap! I have joint pain from the medication which I hear is a rare side affect. I am also gaining weight. And I am ALWAYS hot! Does anyone have advice for a newly diagnosed G.D. sufferer? Thanks!

Is this good advice?
0

Jenny, it sounds like your dosage of Methimazole may be a little high since you're so tired and gaining weight. That's what it does to me. I have to really watch what I eat. I'm on a low carb diet right now and I'm sleeping a little too much, like about 9 and a half hours a night. When I wasn't on meds for a month (because of a rash, and switching from PTU) I was able to lose weight, and slept about 7 hours a night. So I'm not a proffesional, but it just sounds logical to me. I'll ask my Endo when I go back if I can get my dosage lowered. It might be the same with you.

SHOW MAIN MENU
SHOW SUB MENU